Forums


Living with Migraine

Coming off an 8 Day Stint

  • By Susan L

    I’ve actually had the same migraine since August, alleviated somewhat in intensity by various doses of Topiramate, Maxalt no more than 3 days a week, and Tylenol no more than 3 days a week. Along the way, I had my 2nd course of Botox, which was no where near as successful as the first. That may be due to my having been on a lot of heavy- duty meds following a total knee replacement on May 2. However, the culmination of the past 8 days was the worst I’ve had since I can remember in years. (And unfortunately, I have most of the years of my life to compare them to.) Hubby took me to my neurologist, and he increased Topiramate from 50 twice a day to 75 twice a day, and I was flabbergasted to feel a slight relief the next day. Today is Day 3 from then (yesterday was a MONSTER OF PAIN) and I am almost pain- free! I had to save my Maxalt days for tomorrow and Monday due to appointments I desperately hope to make. I also finally got Medicare and my insurance on the same page so my 3rd course of Botox is now approved. Anxious to hear others reactions/similar horror stories! Right now, I’m one very relieved, grateful camper. Oh, I’m 70, BTW.

    Reply Created with Sketch. reply
  • By Ellen Schnakenberg

    Hi jazzmine,

    Hooray for your success!

    One very important thing to understand:

    Many people are mistakenly taught that, by changing medication classes, you may take more than 3 days of medicine total without danger of medication overuse headache MOH. This is unfortunately a big mistake that non-specialists often make.

    It’s great that you’re trying to avoid MOH which is sooooooo hard to do, but by taking 3 days of each medicine, it actually counts as 6 days per week of medicine, which puts you at a severe risk of MOH. With your symptoms, it might be worth finding a good Migraine specialist and talking to them about MOH to see if you can get some better advice on either stopping it if you’re in it, or avoiding it before you get it.

    ~Ellen

    Reply Created with Sketch. reply